Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 16, 2014, 2:22 AM EST for 6 counties in New York. It took effect at Feb 17, 2014, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 2:22 AM EST (07:22 UTC)
- In effect from
- Feb 17, 2014, 12:00 AM EST
- Expired
- Feb 17, 2014, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Ulster County, NY, Warren County, NY
The radar
The Albany radar (KENX), 50 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS41 KALY 160722 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 222 AM EST SUN FEB 16 2014 NYZ032-033-042-058-063-082-162200- /O.NEW.KALY.WC.Y.0009.140217T0500Z-140217T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD 222 AM EST SUN FEB 16 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY. * LOCATIONS...SOUTHERN ADIRONDACKS AND CENTRAL AND SOUTHEAST CATSKILLS. * HAZARD TYPES...DANGEROUS WIND CHILLS * WIND CHILL...AS LOW AS 25 BELOW DUE TO TEMPERATURES 10 BELOW TO 6 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...FROST BITE MAY OCCUR IN A SHORT PERIOD OF TIME ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
768 WWUS41 KALY 162134 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 434 PM EST SUN FEB 16 2014 NYZ032-033-042-058-063-082-171300- /O.CON.KALY.WC.Y.0009.140217T0500Z-140217T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD 434 PM EST SUN FEB 16 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY... * LOCATIONS...SOUTHERN ADIRONDACKS AND CENTRAL AND SOUTHEAST CATSKILLS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILL VALUES. * WIND CHILL...AS LOW AS 15 TO 25 DEGREES BELOW ZERO. * TIMING...LATE TONIGHT INTO EARLY TOMORROW MORNING. * IMPACTS...FROST BITE MAY OCCUR IN A SHORT PERIOD OF TIME ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
087 WWUS41 KALY 171303 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 803 AM EST MON FEB 17 2014 NYZ032-033-042-058-063-082-171415- /O.EXP.KALY.WC.Y.0009.000000T0000Z-140217T1300Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN... ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH... PHOENICIA...NORTHVILLE...MAYFIELD 803 AM EST MON FEB 17 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE ACROSS THE SOUTHERN ADIRONDACKS AND CENTRAL AND SOUTHEASTERN CATSKILLS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 12:29 AM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 16, 12:29 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1229 AM EST SUN FEB 16 2014 .SYNOPSIS... LOW PRESSURE INTENSIFYING RAPIDLY SOUTH OF LONG ISLAND WILL MOVE TO THE NORTHEAST TONIGHT AND BE NEAR NOVA SCOTIA ON SUNDAY. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION ON SUNDAY AND BE OVER THE REGION THROUGH MONDAY...BRINGING DRY BUT COLD WEATHER. ANOTHER LIGHT TO POTENTIALLY MODERATE SNOWFALL IS EXPECTED MONDAY NIGHT INTO TUESDAY AS A FAST MOVING STORM MOVES ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF MIDNIGHT...MAINLY SCATTERED TO ISOLATED SNOW SHOWERS REMAIN ACROSS THE REGION ALTHOUGH HAVE RAISED POPS TO LIKELY WITH ACCUMULATION AROUND AN INCH FOR LOCATIONS EAST AND WEST OF GREATER CAPITAL DISTRICT WHERE SNOWFALL HAS PICKED UP IN INTENSITY DUE TO UPPER TROF AXIS CROSSING THE REGION AS WELL AS UPSLOPE FLOW. THE PRESSURE GRADIENT WILL TIGHTEN AS THE LOW CONTINUES TO DEEPEN AND WINDS WILL BECOME BRISK AND GUSTY FROM THE NORTHWEST. LOWS TONIGHT WILL RANGE FROM AROUND 5 ABOVE TO THE MID TEENS. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... LIGHT TO MODERATE SNOWFALL EXPECTED MONDAY NIGHT INTO TUESDAY... RIDGING WILL BEGIN TO BUILD IN SUNDAY AFTERNOON AT THE SURFACE AND ALOFT SUNDAY NIGHT. WITH RIDGING MOVING IN AND COLDER AIR BEING DRAWN INTO THE REGION IN THE WAKE INTENSE STORM IT WILL BE COLD SUNDAY AND SUNDAY NIGHT. EXPECTING BELOW NORMAL TEMPERATURES SUNDAY BY 10 TO 15 DEGREES...AND LOWS SUNDAY NIGHT RANGING FROM THE LOW SINGLE DIGITS TO AROUND -10 DEGREES ACROSS THE HIGHER TERRAIN OF THE WESTERN ADIRONDACKS. WINDS WILL BE DECREASING HOWEVER COMBINED WITH THE COLD TEMPERATURES DANGEROUSLY COLD WINDS CHILLS ARE EXPECTED SUNDAY NIGHT INTO MONDAY MORNING MAINLY ACROSS THE HIGHER TERRAIN. WILL CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. THE SURFACE HIGH WILL CREST OVER THE REGION MONDAY AFTERNOON AND ALOFT IN THE EVENING. LOOKING AT ANOTHER DAY WITH BELOW NORMAL TEMPERATURES MONDAY BY 10 TO 15 DEGREES. HOWEVER CLOUDS WILL BE IN THE INCREASE MONDAY NIGHT AS A FAST MOVING STORM APPROACHES. A SHORT WAVE TROUGH WILL MOVE ACROSS OHIO VALLEY MONDAY NIGHT INTO TUESDAY WITH DEVELOPMENT OFF THE NEW JERSEY COAST/SOUTH OF LONG ISLAND DURING THE DAY TUESDAY. THE ECMWF IS STRONGER WITH THIS FEATURE BUT HAS SUPPORT FROM SOME GFSENSEMBLE MEMBERS. WE ARE LOOKING LIGHT TO MODERATE SNOWFALL. WILL KEEP MENTION OF THE POTENTIAL FOR A MODERATE SNOWFALL IN OUR HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE EXTENDED FORECAST FEATURES MODERATING TEMPS TO ABOVE NORMAL LEVELS IN A QUASI-ZONAL UPPER LEVEL PATTERN WITH PACIFIC AIR MASSES MOVING ACROSS THE NRN TIER OF THE CONUS. A FEW DISTURBANCES IN THE ACTIVE JET PATTERN WILL BRING CHANCES OF RAINFALL LATE IN THE WEEK. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ONE SHORT-WAVE TROUGH WILL MOVE DOWNSTREAM TUE NIGHT WITH SOME ISOLD SNOW SHOWERS ENDING ACROSS WRN NEW ENGLAND. SOME WEAK RIDGING AHEAD OF THE NEXT SHORT-WAVE MOVES OVER NY AND NEW ENGLAND WHICH WILL ALLOW TEMPS TO FALL OFF INTO THE TEENS AND L20S. THE NEXT SHORT-WAVE AND AN OCCLUDED FRONT ARRIVES FOR WEDNESDAY. THE DAY MAY START OUT DRY...AS THERE IS SOME DISCREPANCY WITH THE TIMING OF THE SCT RAIN AND SNOW SHOWERS ON THE ECMWF/GFS/CAN GGEM AND GEFS. IT APPEARS THE BEST CHC OF RAIN AND SNOW SHOWERS WILL BE DURING THE AFTERNOON. THE SNOW SHOWERS WOULD BE OVER HIGHER TERRAIN. THE GFS SHOWS SOME LOW LEVEL COLD ADVECTION IN THE WAKE OF THE BOUNDARY WITH H850 TEMPS FALLING BACK TO -4C TO -8C. HIGHS WILL BE IN THE M30S TO L40S...WITH LOWS IN THE 20S. THURSDAY INTO FRIDAY...ANOTHER SYSTEM QUICKLY APPROACHES IN THE W/SW FLOW ALOFT FROM THE UPPER MS RIVER VALLEY...WRN GREAT LAKES AND THE MIDWEST. THE WARM FRONT WILL FOCUS SOME SCATTERED SHOWERS LATE IN THE DAY ACROSS THE REGION WITH INCREASING ISENTROPIC LIFT. MUCH OF THE MEDIUM RANGE GUIDANCE AND WPC GRAPHICS HINTS AT THE HIGHEST POPS HERE THU NIGHT. THE ECMWF AND GFS SHOW A STRENGTHENING LOW-LEVEL JET WITH STRONG LOW-LEVEL CONVERGENCE FOR A PERIOD OF RAINFALL. POPS WERE KEPT AT HIGH CHC VALUES. AFTER HIGHS IN THE U30S TO L40S...LOWS ARE EXPECTED TO BE ABOVE FREEZING IN THE MID AND U30S. THESE ABOVE NORMAL TEMPS SHOULD CONTRIBUTE TO SNOW MELT ACROSS THE REGION. THE FCST AREA GETS INTO A WARM SECTOR ON FRIDAY...AND THIS COULD BE THE WARMEST DAY OF THE STRETCH WITH TEMPS A GOOD 10-15 DEGREES ABOVE NORMAL. H850 TEMPS WILL BE ABOVE NORMAL IN THE +2C TO +7C RANGE WITH HIGHS IN THE MID TO U40S...AND SOME L40S OVER THE HIGH PEAKS. THE COLD FRONT WILL MOVE THROUGH IN THE AFTERNOON...WITH A CHC OF SHOWERS. THIS COULD HAPPEN EARLY IN THE DAY WITH A DRYING TREND FOR THE AFTERNOON AND NIGHT TIME PERIOD. FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION AND THE MIDWEST IN THE WAKE OF THE COLD FRONTAL PASSAGE. FAIR AND DRY WEATHER IS EXPECTED WITH TEMPS STILL RUNNING CLOSE TO SEASONAL NORMALS WITH LOWS IN THE 20S AND HIGHS IN THE M30S TO L40S. OVERALL...TEMPS WILL BE TRENDING ABOVE NORMAL WITH PCPN NEAR NORMAL IN THE EXTENDED. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... RAPIDLY INTENSIFYING LOW PRESSURE SOUTHEAST OF NEW ENGLAND WILL CONTINUE TO MOVE NORTHEAST AND BE NEAR NOVA SCOTIA BY SUNDAY MORNING. AN UPPER LEVEL TROUGH WILL MOVE EAST OF THE TAF SITES OVER THE NEXT FEW HOURS. ANOTHER WEAK UPPER LEVEL DISTURBANCE WILL PASS SOUTH OF THE TAF SITES LATER THIS AFTERNOON. LINGERING SNOW SHOWERS WILL PRODUCE IFR VSBYS AT KPSF THROUGH AROUND 0630-07Z/SUN...BEFORE IMPROVING TO MVFR...THEN VFR AS THE SNOW SHOWERS DISSIPATE WITH THE PASSAGE OF THE UPPER LEVEL TROUGH. ELSEWHERE...VFR CONDITIONS ARE EXPECTED THROUGH THE END OF THE TAF PERIOD AT 06Z/MON...WITH JUST SOME VFR LEVEL CLOUDS AROUND 3500-5000 FT AGL...ALONG WITH MID LEVEL CIGS DEVELOPING LATER TODAY. NORTHWEST TO WEST WINDS WILL REMAIN AT 12-20 KTS WITH SOME GUSTS UP TO 30 KTS...ESPECIALLY AT KALB/KPSF DUE TO CHANNELING DOWN THE MOHAWK VALLEY...THROUGH DAYBREAK. THE WIND MAY SLACKEN SOMEWHAT AROUND DAYBREAK...BUT THEN INCREASE AGAIN BY MID MORNING SUNDAY WITH GUSTS OF 25 TO AROUND 30 KTS...AGAIN STRONGEST AT KALB/KPSF. W/NW WINDS WILL DECREASE SLIGHTLY TO 7-12 KT AROUND OR AFTER SUNSET SUNDAY. OUTLOOK... SUN NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WASHINGTONS BIRTHDAY: NO OPERATIONAL IMPACT. NO SIG WX. MON NIGHT-TUE: MODERATE OPERATIONAL IMPACT. LIKELY SN. TUE NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WED: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. WED NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .HYDROLOGY... NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK. SNOW DEPTHS ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND ARE GENERALLY FROM A FOOT TO THREE FEET. ANOTHER WIDESPREAD LIGHT TO MODERATE SNOWFALL IS EXPECTED MONDAY NIGHT INTO TUESDAY. A CHANGE IN OUR PATTERN IS EXPECTED AS THE WEEK PROGRESSES WITH ABOVE NORMAL TEMPERATURES AND SOME RAIN WHICH WILL RIPEN THE SNOWPACK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/GJM/11 NEAR TERM...IAA/GJM/11 SHORT TERM...IAA LONG TERM...WASULA AVIATION...KL/GJM HYDROLOGY...IAA
Hazardous weather outlook, Feb 15, 9:05 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 905 PM EST SAT FEB 15 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 905 PM EST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY ESPECIALLY ACROSS THE HIGHER TERRAIN. A LIGHT TO POSSIBLY MODERATE SNOWFALL IS EXPECTED LATE MONDAY NIGHT AND TUESDAY. IF CONFIDENCE INCREASES FOR A MODERATE SNOWFALL...A WINTER WEATHER ADVISORY WILL BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.